MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 08/17/2025.D4: batch #210d33.Additional information was requested, and the following was obtained: what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? unknown.Were there staples missing from the staple line? no.Did the device cut the tissue? yes.If yes, was the cut line complete? yes.If yes, was there any issue with the cut line? yes.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one long60a device was returned with the jaws and closure trigger in the closed position.Also, the knife was noted partially advanced, the red manual knife reverse button was activated and the knife returned to the home position as expected and no reload was present.The returned device and a test reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples met the staple form release criteria.It should be noted that when using the reverse button ensure that the knife is fully back on its home position, if the knife remains advanced the device jaws would not open.The event described could not be confirmed as the device performed without any difficulties noted and no cartridge was returned for analysis.Although it could not be determine the cause of the reported incident, proper usage of the endo linear cutters - echelon is important to ensure functionality.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device ecr60b with lot number 148c41; and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 210d33, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the tissue moved during firing and anastomosis was not performed correctly.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ECHELON FLEX 60 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key22828371
Report Number3005075853-2025-06564
Device Sequence Number18475764
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public(01)10705036002444(10)210D33(17)270730
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Device Lot Number210D33
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown